Repository logo
Log in(current)
Repository logoMIT Open ScholarshipDSpace@MIT
  1. Home
  2. MIT Open Access Articles
  3. MIT Open Access Articles
  4. A new upper bound for the growth factor in Gaussian elimination with complete pivoting

A new upper bound for the growth factor in Gaussian elimination with complete pivoting

Thumbnail Image
Download
Name

Bulletin of London Math Soc - 2025 - Bisain - A new upper bound for the growth factor in Gaussian elimination with complete.pdf

Description
Published version
Size

435.66 KB

Format

Adobe PDF

Checksum (MD5)

eda28a3b92911cdc0035ab9ea74cdb27

sword-2025-10-15T17:25:59.original.xml (130 B)
Original SWORD entry document
Author(s)
Bisain, Ankit
โ€ข
Edelman, Alan
โ€ข
Urschel, John
Date Issued
February 26, 2025
Journal
Bulletin of the London Mathematical Society
Publisher
Wiley
Citation
Bisain, A., Edelman, A. and Urschel, J. (2025), A new upper bound for the growth factor in Gaussian elimination with complete pivoting. Bull. London Math. Soc., 57: 1369-1387.
Version
Final published version
Abstract
The growth factor in Gaussian elimination measureshow large the entries of an LU factorization can be rel-ative to the entries of the original matrix. It is a keyparameter in error estimates, and one of the most fun-damental topics in numerical analysis. We produce anupper bound of ๐‘› 0.2079 ln ๐‘›+0.91 for the growth factor inGaussian elimination with complete pivoting โ€” the firstimprovement upon Wilkinsonโ€™s original 1961 bound of2 ๐‘› 0.25 ln ๐‘›+0.5.
MIT Department
Massachusetts Institute of Technology. Department of Mathematics
Terms of Use
Creative Commons Attribution
https://creativecommons.org/licenses/by/4.0/
Persistent DSpace Link
https://hdl.handle.net/1721.1/163173
DOI of Published Version
https://doi.org/10.1112/blms.70034
Repository logo
PrivacyPermissionsAccessibilityContact us
Repository logo
Notify us about copyright concerns.